Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 48, NWS New Orleans, LA

May 10, 2004Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 10, 2004, 6:35 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2004, 6:35 PM CDT (23:35 UTC)
Expired
May 10, 2004, 7:30 PM CDT
In force
55 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2004-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2004-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WUUS54 KLIX 102335
SVRNEW
LAC077-125-110030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 PM CDT MON MAY 10 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ROADS
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE

* UNTIL 730 PM CDT

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF NEW ROADS...OR ABOUT 
  10 MILES WEST OF BAKER...MOVING NORTH AT 15 TO 20 MPH.

THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3079 9124 3072 9132 3064 9132 3054 9143
          3066 9145 3097 9156 3099 9125

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:30 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, May 10, 3:30 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
330 PM CDT MON MAY 10 2004

.DISCUSSION...
INCREASING LOW LEVEL CONVERGENCE COMBINED WITH A WEAK HIGH LEVEL
DISTURBANCE HAS CAUSED A MESO SCALE HEAVY RAIN EVENT OVER SOUTHEASTERN
ST TAMMANY PARISH SSW INTO PORTIONS OF THE NEW ORLEANS METRO AREA.
TOTAL RAINS AS OF MID AFTERNOON HAVE REACHED 8 TO 10 INCHES ACCORDING
TO RADAR IN ISOLATED AEAS OF SOUTH SLIDEL TOWARDS THE EDEN ISLE
AREA. SOME FLOODING OF HOMES AND ROADS AND STREETS HAVE BEEN
REPORTED BY THE SLIDELL POLICE DEPART. THE SHOWER ACTIVITY HAS WEAKENED
IN ST TAMMANY AREA WHILE INCREASING IN THE NEW ORLEANS METRO AREA.

A SERIES OF WEAK UPPER AIR DISTURBANCES WILL CONTINUE TO ROTATE
AROUND THE BOTTOM OF THE LONG WAVE TROUGH IN THE WEST ACROSS TEXAS
AND THE NORTHWEST GULF INTO THE LOWER MS VALLEY. NUMEROUS SHOWERS
AND TSTMS LIKELY AGAIN TUESDAY AND WEDNESDAY WITH LOCALLY HEAVY RAINS
LIKELY. SOME 2 TO 4 INCHES POSSIBLE AGAIN TUESDAY WITH ISOLATED
HEAVIER AMOUNTS. ANOTHER REPEAT PERFORMANCE IS INDICATED FOR
WEDNESDAY. WILL HOLD OFF ISSUING A FFA FOR TUE AS SOME DIFFERNECES
EXIST IN GUIDANCE DEPICTING THE AREA OF INFLUENCE.

PRELIMINARY POINT NUMERS...
MCB 64/80/65/81/66 17574
BTR 65/80/66/84/66 18573
MSY 69/80/68/83/69 38573
GPT 68/80/68/80/68 38574

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

05
Hazardous weather outlook, May 10, 11:00 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON MAY 10 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100AM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
A DEEP MOIST ATMOSPHERE COUPLED WITH DAYTIME HEATING WILL MAKE
WATERSPOUTS POSSIBLE WITH THE STRONGER THUNDERSTORMS THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH SATURDAY. A FEW
THUNDERSTORMS MAY BECOME STRONG AND AN ISOLATED SEVERE THUNDERSTORM
IS POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED.

In the hours before

Local storm report, May 10, 1:44 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
144 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      SLIDELL                 30.28N 89.78W
05/10/2004                   ST. TAMMANY        LA   LAW ENFORCEMENT

            TWO HOMES FLOODED NEAR INTERSECTION OF HIGHWAY 11 AND SUN
            VALLEY STREET.

1240 PM     FLOOD            EDEN ISLE               30.23N 89.80W
05/10/2004                   ST. TAMMANY        LA   LAW ENFORCEMENT

            STREET FLOODING REPORTED.

&&

22
Local storm report, May 10, 3:46 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0327 PM     HAIL             2 SW METAIRIE           30.00N 90.18W
05/10/2004  1.75 INCH        JEFFERSON          LA   BROADCAST MEDIA

            OFF-DUTY NEW ORLEANS POLICE DEPARTMENT OFFICER REPORTED
            GOLFBALL SIZE HAIL NEAR ELMWOOD SHOPPING CENTER. REPORT
            WAS RELAYED BY TV CHANNEL 6. NUMEROUS REPORTS OF PEA TO
            MARBLE SIZE HAIL WERE ALSO RECEIVED IN NORTHERN JEFFERSON
            PARISH.

&&

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:10 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
May 10, 3:55 PM CDTFlash Flood WarningLIXSaint Tammany3 hr
May 10, 4:05 PM CDTFlash Flood WarningLIXJefferson, Orleans3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.